A couple months ago I went to your offices for a consultation and was told that I had a healthy amount of miniturization and wasn’t balding. However, everyday more of my scalp, especially on the crown, is showing and I’m obviously losing hair. when I tug strands come out everytime. I have been using minocycline and tazorac for acne. Would this cause significant hairloss and if I stop using these products after the 6 month period to get rid of the acne should the hair grow back (don’t want to stop unless I need to)? Are there any acne meds that don’t cause hairloss? I hear that it’s the vitamin A in the meds that do this.
also my scalp and hair has becoming increasingly dryer from the medication. can a dry scalp and hair cause hairloss at the roots and be potentially damaging. would rogaine help the situation or make it worse due to drying out the scalp more?
Thanks a lot for your time doctor. I really appreciate all the time you put into this blog!
If you are a patient of NHI, please call our office at 800-NEW-HAIR for a private discussion of your problems/progress or lack of it.
That being said, hair loss is a dynamic process and things may have changed. If you are noticing increased thinning at such a short interval, you may be a candidate for medications such as Propecia. Mapping your hair again for miniaturization will show if you have genetic balding that is progressing or not. You didn’t provide your name, so I really am just blindly guessing as to what the situation is/was. Acne medication can cause hair loss with or without miniaturization. Clearly, you have some complex issues that need to be explored.